Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 93, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 26, 2007, 7:00 PM CDT for Taylor County, Wisconsin. It was in force for 32 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2007, 7:00 PM CDT (00:00 UTC)
- Expired
- Jul 26, 2007, 7:32 PM CDT
- In force
- 32 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Taylor County, WI
The radar
The La Crosse radar (KARX), 166 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 7:04 PM CDT | TSTM WND DMG | Medford, WI | SEVERAL TREES BLOWN DOWN. ONE TREE PARTIALLY BLOCKED HIGHWAY 13. |
| Jul 26, 7:04 PM CDT | TSTM WND DMG | Stetsonville, WI | NUMEROUS TREE BLOWN DOWN. SOME TREES BLOCKING ROADS. |
| Jul 26, 7:19 PM CDT | TSTM WND GST 40 | Rib Lake, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 3:43 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1629 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 270000
SVRARX
WIC119-270045-
/O.NEW.KARX.SV.W.0093.070727T0000Z-070727T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
700 PM CDT THU JUL 26 2007
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 745 PM CDT
* AT 659 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR ESADORE LAKE...OR ABOUT 6 MILES
NORTHWEST OF MEDFORD...AND MOVING EAST AT 20 MPH. A TREE WAS
REPORTED DOWN NEAR JUMP RIVER AT 645 PM
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ESADORE LAKE AND COUNTY ROADS A AND E AROUND 700 PM...
MEDFORD AND STETSONVILLE AROUND 705 PM...
CHELSEA AND HIGHWAY 13 AND COUNTY ROAD M AROUND 710 PM...
WESTBORO AROUND 715 PM...
GAD AROUND 720 PM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4513 9018 4512 9020 4504 9020 4504 9060
4524 9058 4525 9056 4537 9056 4537 9004
4513 9005
$$
BINAU2 follow-up statements
000
WWUS53 KARX 270011
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
710 PM CDT THU JUL 26 2007
WIC119-270045-
/O.CON.KARX.SV.W.0093.000000T0000Z-070727T0045Z/
TAYLOR WI-
710 PM CDT THU JUL 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EASTERN TAYLOR COUNTY...
AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHWAY M AND JOE
MARTIN ROAD...OR 8 MILES NORTHEAST OF MEDFORD...MOVING EAST AT 25
MPH.
THESE STORMS PRODUCED WIND DAMAGE IN FORM OF TREES DOWN IN LUBLIN AT
650 PM...AND JUMP RIVER AT 645 PM. THE THREAT OF DAMAGING WINDS WILL
MOVE OUT OF THE COUNTY BNY 730 PM.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WOOD LAKE AND GOODRICH AROUND 715 PM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4513 9018 4512 9020 4504 9020 4504 9060
4524 9058 4525 9056 4537 9056 4537 9004
4513 9005
$$
BINAU000
WWUS53 KARX 270032
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
732 PM CDT THU JUL 26 2007
WIC119-270042-
/O.CAN.KARX.SV.W.0093.000000T0000Z-070727T0045Z/
TAYLOR WI-
732 PM CDT THU JUL 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TAYLOR COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER.
THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED
AREA.
NUMEROUS TREES HAVE BEEN DOWNED ACROSS THE COUNTY...INCLUDING NEAR
MEDFORD...STETSONVILLE...JUMP RIVER...AND LUBLIN.
LAT...LON 4513 9018 4512 9020 4504 9020 4504 9060
4524 9058 4525 9056 4537 9056 4537 9004
4513 9005
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:28 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jul 26, 3:28 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 328 PM CDT THU JUL 26 2007 .SHORT TERM...TONIGHT THROUGH FRIDAY THE MAIN CONCERN FOR THIS PERIOD IS THE HEAVY RAIN AND SEVERE WEATHER THREAT TONIGHT. AT 3 PM...A COLD FRONT WAS LOCATED FROM JUST NORTH OF DULUTH MINNESOTA TO MADISON SOUTH DAKOTA. SHOWERS AND THUNDERSTORMS WERE DEVELOPING WILLMAR MINNESOTA NORTHEAST TO THE ARROWHEAD OF MINNESOTA.A FEW OF THESE THUNDERSTORMS WERE BECOMING SEVERE. ADDITIONAL SCATTERED CONVECTION WAS FIRING FROM JUST EAST OF WORTHINGTON TO THE TWIN CITIES AND ACROSS EASTERN WISCONSIN. AMDAR SOUNDINGS ARE SHOWING STRONG CAPPING BETWEEN 600 AND 700 MB ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA. THIS IS CURRENTLY PREVENTING ANY PRECIPITATION FROM DEVELOPING ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WEST CENTRAL AND SOUTHWEST WISCONSIN. THE SHORT RANGE MODELS CONTINUE TO SHOW SOME DIFFERENCES WITH HOW THEY HANDLE THE PRECIPITATION THAT DEVELOPS ACROSS NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND NORTH CENTRAL WISCONSIN LATE THIS AFTERNOON. BOTH THE 12Z AND 18Z NAM/WRF WERE IN VERY GOOD AGREEMENT THAT CONVECTION WOULD BREAK OUT ACROSS THIS AREA BETWEEN 21Z AND 00Z. MEANWHILE THE GFS DID NOT SHOW THE PRECIPITATION DEVELOPING ACROSS THIS AREA UNTIL AFTER 00Z. CONSIDERING THE CAP THAT WAS SHOWING UP IN THE AMDAR SOUNDINGS...I CURRENTLY PREFER THE GFS. EVEN WITH THIS BEING STATED THE MODELS ARE IN VERY GOOD AGREEMENT THAT THE CONVECTIVE COMPLEX CURRENTLY TO OUR NORTH ACROSS EAST CENTRAL AND NORTHEAST MINNESOTA WILL MOVE SOUTH INTO OUR AREA TONIGHT. BOTH THE 18Z GFS AND NAM/WRF SHOW THAT THE HEAVIEST RAIN WILL LIKELY FALL ALONG AND NORTH OF INTERSTATES 90 AND 94. WITH THE MOST UNSTABLE CAPES GRADUALLY DECREASING TONIGHT...THE BEST CHANCE OF PRECIPITATION WILL LIKELY OCCUR THIS EVENING. BOTH THE 0-3 KM AND 0-6 KM SHEAR IS GENERALLY LESS THAN 40 KNOTS...SO I AM NOT EXPECTING TOO MANY SUPERCELL THUNDERSTORMS TONIGHT. AS A RESULT...IF ANY THUNDERSTORMS DID HAPPEN TO BECOME SEVERE THIS EVENING...THEY SHOULD BE SHORT LIVED. THE MAIN SEVERE WEATHER THREAT WOULD BE DAMAGING WINDS AND PERHAPS SOME LARGE HAIL. PRECIPITABLE WATER VALUES LOOK TO BE OVERDONE TONIGHT. WITH THIS SAID...THE PRECIPITABLE WATER VALUES WILL LIKELY STILL BE IN THE 1.50 TO 2.00 INCH RANGE. THIS IS STILL FAVORABLE FOR THE THUNDERSTORMS TO PRODUCE VERY HEAVY DOWN POURS. THIS MAY CAUSE SOME BRIEF PROBLEMS FOR URBAN AND LOW LYING AREAS. .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY THE MEDIUM RANGE MODELS CONTINUE TO SHOW THAT THE 500 MB RIDGE WILL ONCE AGAIN BUILD ACROSS THE AREA THIS WEEKEND AS A SHORT WAVE RIDGE MOVES INTO BRITISH COLUMBIA AND THE PACIFIC NORTHWEST. THE WARMEST 850 MB TEMPERATURES REMAIN ACROSS NORTH CENTRAL PLAINS. AS A RESULT...IT LOOK LIKE THE UNSEASONABLY HOT TEMPERATURES WILL REMAIN WELL WEST OF THE AREA. THE GFS 850 MB TEMPERATURES ARE RUNNING A COUPLE OF DEGREES ABOVE THE ECMWF. SINCE THE ECMWF USUALLY VERIFIES BETTER DURING THIS TIME PERIOD...I WENT JUST A FEW DEGREES COOLER THAN THE GFS MOS GUIDANCE. THE NEXT CHANCE OF RAIN LOOKS TO BE FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS A COLD FRONT MOVES SOUTHEAST THROUGH THE REGION. && .AVIATION...TONIGHT FRONTAL PASSAGE TO BRING WIDESPREAD THUNDERSTORMS TONIGHT. DUE TO HEAVY RAINFALL RATES LIFR IS PROBABLE WHEN ACTIVITY AFFECTS THE TAF SITES. THE FRONT WILL KEEP MOVING THUS FORECAST CURRENTLY IS ABOUT A 3-4 HOUR WINDOW FOR TSRA ACTIVITY HOWEVER EXPECT ABOUT 1 HOUR OF ACTUAL TSRA AT EACH TAF SITE THIS EVENING. THEN...A SLOW IMPROVEMENT OVERNIGHT AS FRONT CLEARS SOUTHEAST. WEATHER WILL BECOME VFR. WILL TRY TO NARROW WINDOW DOWN OF PROBABLE TSRA ACTIVITY WITH NEXT ISSUANCE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT AND LONG TERM - BOYNE AVIATION - BAUMGARDT
Hazardous weather outlook, Jul 26, 5:27 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 527 PM CDT THU JUL 26 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-271100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 527 PM CDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT HEAT INDICES WILL BE DECREASING SLOWLY THROUGH THE EVENING....OUT OF THE 90S. THUNDERSTORMS ARE DEVELOPING AND ORGANIZING AND WILL MOVE THROUGH THE AREA FROM NORTHWEST TO SOUTHEAST THROUGH THE EVENING. THIS IS ALL ALONG AND AHEAD OF A COLD FRONT EXTENDING FROM DULUTH MINNESOTA TO SIOUX FALLS SOUTH DAKOTA. THERE REMAINS A SLIGHT RISK THAT A FEW STORMS NEAR THE FRONT MAY REACH SEVERE LEVELS THIS EVENING AS THE FRONT MOVES INTO CENTRAL TO WESTERN WISCONSIN AND SOUTHEASTERN MINNESOTA. THE MAIN SEVERE THREAT AREA REMAINS NORTHWEST OF A WISCONSIN RAPIDS...TO LA CROSSE WISCONSIN...TO CHARLES CITY IOWA LINE. THE MAIN SEVERE THREATS WOULD BE MAINLY HEAVY RAIN AND DAMAGING WINDS... WITH LARGE HAIL A SECONDARY THREAT. THE STORMS ARE EXPECTED TO SLOWLY WEAKEN AS THEY SHIFT SOUTHEAST OVERNIGHT AS INSTABILITY DECREASES. WITH A DEEP...MOIST AND WARM AIRMASS IN PLACE AHEAD OF THE FRONT... THE GREATEST THREAT FROM THUNDERSTORMS TONIGHT MAY BE TORRENTIAL DOWNPOURS...WITH RAIN RATES OF 1 TO 2 INCHES PER HOUR POSSIBLE. WITH INITIALLY DRY CONDITIONS ACROSS MUCH OF THE AREA...AND WITH THE FRONT AND STORMS CONTINUING TO PROGRESS SOUTHEAST...THE OVERALL FLOODING THREAT IS NOT HIGH. HOWEVER THE TORRENTIAL DOWNPOURS WILL BE CAPABLE OF PRODUCING URBAN AND SMALL-STREAM FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING...BUT THESE ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS STILL MOST PROBABLE NORTHWEST OF A WISCONSIN RAPIDS...TO LA CROSSE WISCONSIN...TO CHARLES CITY IOWA LINE THROUGH ABOUT 10 PM TONIGHT. THOSE CLOSER TO THAT LINE CAN EXPECT ACTIVITY TO MOVE IN AFTER 8 PM...WHILE FURTHER NORTHWEST OF IT...STORMS WILL MOVE IN EARLIER. MONITORING RADAR DEVELOPMENT OVER MINNESOTA AND NORTHWEST WISCONSIN WOULD BE MOST ADVANTAGEOUS FOR GROUPS TO BETTER TIME THEIR LOCAL THREAT. REPORTS OF HEAVY RAINS...RUNOFF PROBLEMS AND RAINFALL TOTALS WOULD ALSO BE APPRECIATED TONIGHT INTO FRIDAY MORNING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RRS/BAUMGARDT
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.